MAUDE Adverse Event Report: PENUMBRA, INC. PX SLIM DELIVERY MICROCATHETER; DQY

PENUMBRA, INC. PX SLIM DELIVERY MICROCATHETER; DQY
Model Number PXSLIM045-B
Medical Device Problem Codes Break (1069); Physical Resistance/Sticking (4012)
Health Effect - Clinical Code No Consequences Or Impact To Patient (2199)
Date of Event 06/06/2020
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
This device is available for return.A follow up mdr will be submitted upon completion of the device investigation.This report is associated with mfr report number: 3005168196-2020-00871.
 
Event or Problem Description
The patient was undergoing a coil embolization procedure using penumbra coil 400s (pc400s), a px slim delivery microcatheter (px slim) and a non-penumbra catheter.During the procedure, the physician placed a pc400 in the target vessel using the px slim.While advancing the next pc400 through the px slim, the pc400 became stuck; therefore, the physician decided to remove it.While retracting the pc400, the px slim broke approximately 30 centimeters from its hub.It was reported that the rest of the px slim remained within the non-penumbra catheter.Therefore, the physician pulled the catheter with the broken px slim together.The procedure was completed using a new pc400 and a new px slim.There was no report of an adverse effect to the patient.
 
Additional Manufacturer Narrative
Results: the px slim was fractured approximately 56.0 cm from the hub.The distal segment of the fractured px slim was within the non-penumbra catheter.The non-penumbra catheter was undamaged.Coagulated blood was within the distal tip of the non-penumbra catheter, and the distal tip of the px slim was proximal to the coagulated blood.The px slim distal fractured segment was unable to be removed from the non-penumbra catheter.Conclusions: evaluation of the returned pc400 revealed a detached embolization coil due to a fractured sr wire.If the device is retracted against resistance damage such as this may occur.Further evaluation revealed that the pusher assembly was knotted.This damage was likely incidental to the complaint.Evaluation of the returned px slim revealed a fracture at the mid-shaft, and the distal fractured segment was within the non-penumbra catheter and was unable to be removed.If the device was manipulated against resistance, damage such as a kink and subsequent fracture may occur.Evaluation of the non-penumbra catheter revealed coagulated blood within the distal tip.This damage may have contributed to resistance during the procedure.Penumbra coils and catheters are inspected during in-process inspection and during quality inspection after manufacturing.The manufacturing records for this lot were reviewed and did not reveal any outstanding discrepancies, design, or quality concerns.This report is associated with mfr report number: 1.3005168196-2020-00871 h3 other text : placeholder.

Brand Name
PX SLIM DELIVERY MICROCATHETER
Common Device Name
DQY
Manufacturer (Section D)
PENUMBRA, INC.
one penumbra place
alameda CA 94502
MDR Report Key10222630
Report Number3005168196-2020-00872
Device Sequence Number536097
Product Code DQY
UDI-Device Identifier00814548016412
UDI-Public00814548016412
Combination Product (Y/N)Y
Initial Reporter CountryGM
PMA/510(K) Number
K100826
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source company representative,foreig
Initial Reporter Occupation Physician
Type of Report Initial,Followup
Report Date (Section B) 06/08/2020
Report Date (Section F) 01/01/2005
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date07/14/2022
Device Model NumberPXSLIM045-B
Device Catalogue NumberPXSLIM045
Device Lot NumberF91721
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer07/22/2020
Was the Report Sent to FDA? Yes
Date Report to Manufacturer01/10/2005
Initial Date Received by Manufacturer 06/08/2020
Supplement Date Received by Manufacturer08/31/2020
Initial Report FDA Received Date07/02/2020
Supplement Report FDA Received Date09/20/2020
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Date Report Sent to FDA01/01/2005